MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G48186
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As originally reported, upon opening a flexor ansel guiding sheath for an unknown procedure, an adhesive material or coating was found on the outside of the hydrophilic-coated sheath.Information provided by the customer on 25nov2019 confirmed that the adhesive coating "appeared to only be in certain areas of the sheath".The device did not make contact with any patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: g5, h3.The device was not returned to cook.Summary of event: as originally reported, upon opening a flexor ansel guiding sheath for an unknown procedure, an adhesive material or coating was found on the outside of the hydrophilic-coated sheath.Information provided by the customer on (b)(6) 2019 confirmed that the adhesive coating "appeared to only be in certain areas of the sheath".The device did not make contact with any patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned; therefore, a visual inspection of the device was not possible.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, validations, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu states: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the manufacturer¿s instructions and quality control procedures was conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be established.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9452362
Report Number1820334-2019-03087
Device Sequence Number16914129
Product Code DYB
UDI-Device Identifier00827002481862
UDI-Public(01)00827002481862(17)220619(10)9822759
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberG48186
Device Catalogue NumberKCFW-4.0-18/35-45-RB-ANL0-HC
Device Lot Number9822759
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1